PDA

View Full Version : Coming off "SSRI" (Antidepressants)



hating_that_pred
02-03-2013, 11:15 PM
Has anyone got any experience when it comes to getting off an SSRI?

I cant cope with the numbness of my antidepressant anymore (Pristiq) which is why I have decided to rid it of my body.

I was on 50 mg (which is the lowest amount they come in) for about 1 year.

I cut the pill in half for a week, and for the last 2 days ive taken none.

How long should I expect to feel the strong withdrawal sensations for? I do realise ideally you should come off them abit slower however i'm aiming for quicker but harsher treatment.

steve.b
02-04-2013, 06:13 AM
i have been on and off of them a couple of times.....
now i need them for other issues not depression.

the idea is to let your body be your guide.
you should not go too many days between "no" medication at first.
your body will need a little hit to help it kick start its own production of whatever it is that you are missing.

being in melbourne, i know there is good state government funded phone information services available.
sorry i do not know the number.
you can talk to them without any personal details being recorded.

but the best advise would come from your doctor.
i know they always "err" on the side of caution......
but it is a safer approach.
to fast track the withdrawl proccess is to highten the side effects.

jolynnhughes
02-05-2013, 05:58 PM
I went very slowly but I was on a much higher dose. I can't remember how high. I reduced a bit every two weeks. The frst week I alternated full dose one day and reduced the next. The second week I took all reduced. Then went down a bit more. One week alternated the next all reduced. It took me several months to get completely off it. My side effects were terrible, thats why I went so slowly. Pristiq is a difficult one to get off of. My pharmacist said he gets a lot of complaints about it.

jmail
02-07-2013, 09:21 PM
I had to try 3 meds before they found the one for me, hating_that_pred. The first one they put me on almost made me a zombie, at it's lowest dose. I gave it a few weeks, and then had some issues when they had me quit, like my body wanted it, yet didn't, ya know? Strange withdrawal. It's definitely something to be governed by doctor guidance and advice.

tgal
02-08-2013, 04:50 PM
Like Jmail it took me multiple meds to find the right one. It actually took about 2 years to find one that worked but boy was it worth it!

hating_that_pred
02-13-2013, 03:30 AM
Cheers Steve